Talk

Advanced search

Vitamin B12 Injections...

(15 Posts)
Sarahlouiseis33 Mon 23-Sep-19 15:17:56

Does anyone have B12 injections and not get acne? I see this is a pretty common side effect and I’m worried!

OP’s posts: |
HerRoyalNotness Mon 23-Sep-19 15:18:30

I had them for a few mo the and don’t get acne. Didn’t know that was a side effect!

bellinisurge Mon 23-Sep-19 15:24:39

I've had them every month for over two years. No acne. I'm in my fifties so maybe that makes a difference.

Sarahlouiseis33 Mon 23-Sep-19 15:24:43

Hopefully I will be lucky like you @HerRoyalNotness. Did you by any chance have hairloss as a symptom of low b12?

OP’s posts: |
Sarahlouiseis33 Mon 23-Sep-19 15:25:58

@bellinisurge I don’t suppose you had hair loss as a symptom of low b12?

OP’s posts: |
Sarahlouiseis33 Mon 23-Sep-19 15:27:06

@HerRoyalNotness Can I be cheeky and ask how old you are? I’m 39 hopefully I will avoid it!

OP’s posts: |
DecomposingComposers Mon 23-Sep-19 15:28:00

Had B12 injections for about 5 years now - have never had acne

bellinisurge Mon 23-Sep-19 15:29:40

No hair loss. It's my GP's strategy to deal with MS fatigue. Not so much low B12 as not processing energy efficiently from food because of the extra MS demand on my system.
I have a colleague diagnosed with Type 2 diabetes and it was part of his treatment.

Sarahlouiseis33 Mon 23-Sep-19 15:30:13

@DecomposingComposers Hopefully I will avoid it! I’m having the injections as I have a lot of hairloss and very low b12 and folate levels. Did you have hairloss as a symptom of low b12?

OP’s posts: |
DecomposingComposers Tue 24-Sep-19 04:07:58

@Sarahlouiseis33

No, didn't really have any symptoms apart from just feeling generally unwell. GP did a range of blood tests and b12 deficiency was picked up.

ooonicorn Tue 24-Sep-19 04:52:33

The hair loss will be from your low iron, not the b12

HerRoyalNotness Tue 24-Sep-19 04:53:32

I’m 46. I have fine hair and couldn’t tell if it had got worse tbh. My symptoms were unusual fatigue and brain fog. It was picked up when I went in for joint pain. I know when my levels are low now as my brain stops working properly, forget words, feel wooly etc. My dr stopped the injections when levels went up but as I knew they would they crash all the time. She tells me to take oTC vitamins now. I’m wondering if insurance rejected paying for the injections. I must remember to ask at my visit next mth

BunchMunch Tue 24-Sep-19 05:05:22

I get hormonal acne, GP said it was common in perimenopause (I'm 45.)

My B12 and folate def were picked up about 10 years ago as I was having pretty severe symptoms - peripheral numbness, extreme exhaustion, difficulty swallowing and felt like I was walking on sponges. Tbh I thought I had MS it was so bad.

I get b12 jabs every 8 weeks and take folic acid daily.

BoxOfBabyCheeses Tue 24-Sep-19 11:16:37

I have 3 monthly injections and until my last injection it really controlled my symptoms, I used to start to feel them again a few weeks before I was due my next jab.

My last injection was beginning of September and I am already feeling how I did before I was diagnosed - extreme fatigue, brain fog, memory loss (I actually thought I had early onset Alzheimer's it was that bad), vision problems (3 prescriptions for glasses in 8 months) and a whole host of other things that I would never have guessed were connected.

Not to hijack your thread OP, but have any PP's started to feel that the injections weren't working any longer?

BlackInk Tue 24-Sep-19 14:06:39

I was given 5 loading injections of B12 by my GP last year. A few days in I began to get really big, sore under-the-skin type spots on my face. Not loads, but a few at a time. They took ages to go, and more popped up every now and then. I haven't had any more B12 injections since. Skin was back to normal within a couple of months of the injections.

My GP said it wasn't a side effect, but I did some reading online and it definitely is. It even lists it on the NHS website. I'm sure not everyone is affected though!

Join the discussion

Registering is free, quick, and means you can join in the discussion, watch threads, get discounts, win prizes and lots more.

Get started »